MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 7; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 7; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: associated products : item#:42532006102; tibia cemented 5 degree stemmed right size b lot#:63315950.Item#:42540200032; all-poly patella cemented 32 mm diameter; lot#:63321031.Item#:42522200510; articular surface (uc) right 10 mm height; lot#:63057909.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is against hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2020-00252.
 
Event or Problem Description
Patient underwent an initial right knee procedure 4 years ago.Subsequently the patient was revised last month due to femoral loosening and a mal rotated tibial.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Device history record (dhr) was reviewed and no discrepancies related to the reported event were found.Medical records were reviewed by a health care professional.Review of the available records identified the following: pre/post diagnosis : broken internal right knee prosthesis (please note implant fracture not identified within op records, however loosening due to the implant coming off the cement interface the implant loosened).Patient had a loose femur that came off at the bone cement interface.No signs of infection.Lost some bone posterior medially that was caught between the little peg of the femur and distal to posterior.The art surface was removed and the tibial tray was internally rotated.Mal-tracking of the patellar component preoperatively 6 degree offset tibia, some bone loss from where catheter was but not much.Trialed a metaphyseal cone; however it would not fit the offset.Reamed to 13 on femur and made a 6 degree valgus cut off of that, and 5mm distally on the lateral side, that cut 10mm on medial side in order to tighten up the extension gap 40mm constrained poly placed gave good stability mid flexion and flexion / extension.The medial collateral ligament was a little loose which is the purpose of the constrained poly.No complications reported during surgery.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 7
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key10636132
Report Number3007963827-2020-00251
Device Sequence Number2439365
Product Code JWH
UDI-Device Identifier00889024230361
UDI-Public(01)00889024230361
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue Number42502606202
Device Lot Number63221546
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer12/02/2020
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight98